Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Kyeong Man Cha 2 Articles
Poisoning patients’ clinical features according to the blood level of propranolol
Sungheon Kim, Byung Hak So, Hyung Min Kim, Kyeong Man Cha, Hwan Song, Won Jung Jeong
J Korean Soc Clin Toxicol. 2023;21(1):56-63.   Published online June 30, 2023
DOI: https://doi.org/10.22537/jksct.2023.00010
  • 753 View
  • 11 Download
AbstractAbstract PDF
Purpose: Propranolol is widely prescribed to psychiatric patients to control adrenergic symptoms. However, propranolol poisoning can be fatal due to cardiovascular complications. We analyzed associations between blood levels of propranolol and patients’ clinical features, with the aim of predicting progression to severe complications.
Methods
Data were collected from patients aged 18 years or older who presented to the emergency department with propranolol poisoning between January 2016 and May 2022. We retrospectively analyzed their medical records and compared blood levels of propranolol between those who had cardiovascular complications and those who did not.
Results
Two hundred patients were included in this study. The blood levels of propranolol were significantly higher in patients with hypotension, bradycardia, and prolonged QT intervals, with median values of 247.0 ng/mL (interquartile range [IQR], 56.5–333.8 ng/mL), 275.8 ng/mL (IQR, 154.3–486.4 ng/mL), and 159.0 ng/mL (IQR, 33.9–310.8 ng/mL), respectively. In the predictive analysis of cardiovascular complications using a receiver operating characteristic curve, the area under the curve was 0.729 with a cut-off value of 72.40 ng/mL (sensitivity, 0.667; specificity, 0.819). In addition, the correlation coefficient between blood levels and the amount of drug described during the history-taking at the time of presentation was 0.634, which was found to have a significantly higher relationship.
Conclusion
Because blood levels of propranolol can be used as predictors of exacerbation in patients with propranolol poisoning, patients with blood levels above 72.40 ng/dL require careful treatment and observation from their initial presentation at the emergency department.
Analysis of Clinical Characteristics by Gender in Children and Adolescents with Intentional Poisoning at Emergency Department
Yun Jae Kim, Byung Hak So, Hyung Min Kim, Won Jung Jeong, Kyeong Man Cha, Seong Wook Kim
J Korean Soc Clin Toxicol. 2014;12(2):63-69.   Published online December 31, 2014
  • 83 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study is to investigate the difference between male and female in some clinically meaningful aspects and to prevent intentional poisoning in children and adolescents. Methods: Retrograde medical records review of patients who visited the emergency department of two secondary hospitals for drug ingestion from March 2010 through March 2013 was performed. Unintentional ingestion or ingestion by others was excluded. Results: A total of 138 cases were reported, male 25.4% (n=35), female 74.6% (n=103). The reason for poisoning was intentional in 132 cases (95.7%) and misuse in six cases (4.3%). In female patients, non-prescription drugs was the most common cause of intentional poisoning (68.9%). Male patients tend to use life substances for intentional poisoning more frequently (20.0%) than female (3.9%). Seven male patients and 12 female patients had previous psychiatric history and 34.3% of male and 41.7% of female were consulted to the psychiatric department. Conclusion: Female adolescents are more likely to ingest drugs intentionally for suicide attempt than males of comparable ages. The drugs they ingested were, in many cases, obtained with ease from the drug store nearby and, remarkably, most of the drugs they obtained in that way were acetaminophen-containing. This suggests that some guidelines or control in the pharmacy that restrict children or adolescents from obtaining potentially or possibly life-threatening drugs might be necessary. In addition, education regarding drugs is thought to be necessary in school for teenagers as they tend to misuse them with incorrect acknowledgement.

JKSCT : Journal of The Korean Society of Clinical Toxicology